MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The explanted device was returned to the manufacturer.A follow-up report will be submitted upon completion of the device investigation.
 
Event or Problem Description
The manufacturer was notified of the early explant of a perceval s valve in size m pvs23.The prosthesis had reportedly been implanted on (b)(6) 2022, in the aortic position.According to the information provided, the valve later developed stenosis with a suspected endocarditis, leading to its removal on (b)(6) 2025.It was subsequently replaced with an avalus no.21 biological aortic valve.Further details from the site indicated that the perceval valve functioned properly from implantation until 2025, when the patient began experiencing discomfort.Additional information confirmed that there were no positioning difficulties during the 2022 implantation, nor any issues related to malposition or incorrect sizing.The native valve was reportedly bicuspid.
 
Event or Problem Description
The manufacturer was notified of the early explant of a perceval s valve in size m pvs23.The prosthesis had reportedly been implanted on (b)(6) 2022, in the aortic position.According to the information provided, the valve later developed stenosis with a suspected endocarditis, leading to its removal on (b)(6) 2025.It was subsequently replaced with an avalus no.21 biological aortic valve.Further details from the site indicated that the perceval valve functioned properly from implantation until (b)(6) 2025, when the patient began experiencing discomfort.The patient was then hospitalized on (b)(6) 2025 deu to severe dyspnea.Echocardiography confirmed stenosis of the prosthesis (peak gradient 97/42 mm hg, vmax 4.9 m/s) and mild ar (1 +), ef 50%.Additional information confirmed that there were no positioning difficulties during the 2022 implantation, nor any issues related to malposition or incorrect sizing.The native valve was reportedly bicuspid.The patient's medical history includes hypertension, dyslipidemia, family history of cardiovascular disease, diabetes mellitus.
 
Additional Manufacturer Narrative
Updated sections b4, b5, g3, g6, h2, h3, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The prosthesis was returned to the manufacturer.Valve examination showed a deformed prosthesis with widespread intrinsic and vegetative calcifications affecting all leaflets, as confirmed with the x-ray imaging.Significant pannus overgrowth was present on the inflow skirt and extended onto the stent, protruding into the lumen and contributing to stenosis.Some surfaces displayed areas of trapped coagulated blood.Two leaflets had outward bending of the free edges near the posts due to pannus, causing mild insufficiency.All posts were covered by fibrous pannus, further narrowing the orifice.Two leaflets were nearly rigid because of heavy calcification, while the third also showed notable calcific involvement.Scarring and additional pannus deposits were observed on the crown, struts, post components, adherent margins, and leaflet surfaces.Two leaflets exhibited central pericardial delamination near the free edge.Thrombus deposits were present on the belly of one leaflet and near a post on another.Histological examination of the sampled leaflets showed marked pericardial thickening due to extensive intrinsic calcifications.One leaflet also displayed a distinct pericardial fold.Hematoxylin and eosin staining revealed disrupted, homogenized, and partially defibrated collagen bundles in both samples.Inflammatory cells were present in one leaflet.Fibrous pannus deposits were observed on the mesothelial surfaces of both leaflets and along the free edge of one of them.Thrombus deposits were found on the mesothelial surface of one leaflet and on the mediastinal surfaces of both.Pericardial delaminations were identified in both samples, including a large mesothelial delamination in one leaflet.No bacteria were detected with gram staining.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval valve.It should be noted that, based on the information retrieved regarding the clinical history, the patient involved in the reported event presented several risk factors for structural valve deterioration (i.E.Dyslipidemia, hypertension, diabetes mellitus type ii).As a further note, since no diagnostic images were shared with the manufacturer, it was not possible to assess if the perceval valve position was adequate to guarantee a normal functioning or if possible abnormal mechanical load and stress distribution on the prosthesis could have contributed to the early degeneration observed in this case.This aspect is particularly relevant because the valve was implanted in a patient with a bicuspid native aortic valve, a condition specifically highlighted as a warning in the ifu for these reasons.Ultimately, it should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, bc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key23849323
Report Number3005687633-2025-00140
Device Sequence Number9958230
Product Code LWR
UDI-Device Identifier08022057014702
UDI-Public(01)08022057014702(240)ICV1209(17)260202
Combination Product (Y/N)N
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberPVS23
Device Catalogue NumberPVS23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight76 KG